Home > Research > Publications & Outputs > Concentration of the invariant measure for the ...

Associated organisational unit

Electronic data

  • sturm3

    Rights statement: This is the author’s version of a work that was accepted for publication in Journal of Mathematical Analysis and Applications. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Mathematical Analysis and Applications, 438, 1, 2016 DOI: 10.1016/j.jmaa.2016.01.080

    Accepted author manuscript, 229 KB, PDF document

    Available under license: CC BY-NC-ND: Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License

Links

Text available via DOI:

View graph of relations

Concentration of the invariant measure for the periodic Zakharov, KdV and cubic NLS equations in 1D and 2D

Research output: Contribution to journalJournal articlepeer-review

Published
<mark>Journal publication date</mark>1/06/2016
<mark>Journal</mark>Journal of Mathematical Analysis and Applications
Issue number1
Volume438
Number of pages27
Pages (from-to)240-266
Publication StatusPublished
Early online date6/02/16
<mark>Original language</mark>English

Abstract

This paper concerns Gibbs measures ν for some nonlinear PDE over the D -torus TD. The Hamiltonian H=∫TD‖∇u‖2−∫TD|u|p has canonical equations with solutions in ΩN={u∈L2(TD):∫|u|2≤N}; this N is a parameter in quantum field theory analogous to the number of particles in a classical system. For D=1 and 2≤p<6, ΩN supports the Gibbs measure ν(du)=Z−1e−H(u)∏x∈Tdu(x) which is normalized and formally invariant under the flow generated by the PDE. The paper proves that (ΩN,‖⋅‖L2,ν) is a metric probability space of finite diameter that satisfies the logarithmic Sobolev inequalities for the periodic KdV , the focussing cubic nonlinear Schrödinger equation and the periodic Zakharov system. For suitable subset of ΩN, a logarithmic Sobolev inequality also holds in the critical case p=6. For D=2, the Gross–Piatevskii equation has H=∫T2‖∇u‖2−∫T2(V⁎|u|2)|u|2, for a suitable bounded interaction potential V and the Gibbs measure ν lies on a metric probability space (Ω,‖⋅‖H−s,ν) which satisfies LSI . In the above cases, (Ω,d,ν) is the limit in L2 transportation distance of finite-dimensional (Ωn,‖⋅‖,νn) given by Fourier sums.

Bibliographic note

This is the author’s version of a work that was accepted for publication in Journal of Mathematical Analysis and Applications. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Mathematical Analysis and Applications, 438, 1, 2016 DOI: 10.1016/j.jmaa.2016.01.080